Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 69, NWS Charleston, SC

May 26, 2011Bulloch County, Jenkins County, Screven County, Georgia; Allendale County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 26, 2011, 9:54 PM EDT for Bulloch County, Jenkins County, Screven County, Georgia; Allendale County, South Carolina. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2011, 9:54 PM EDT (01:54 UTC)
Expired
May 26, 2011, 11:00 PM EDT
In force
66 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Jenkins County, GA, Screven County, GA, Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 73 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
383 J/kg
Mixed-layer CIN
-294 J/kg
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WUUS52 KCHS 270154
SVRCHS
GAC031-165-251-SCC005-270300-
/O.NEW.KCHS.SV.W.0069.110527T0154Z-110527T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
954 PM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JENKINS COUNTY IN EAST CENTRAL GEORGIA...
  SCREVEN COUNTY IN EAST CENTRAL GEORGIA...
  NORTHERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  ALLENDALE COUNTY IN WEST CENTRAL SOUTH CAROLINA...

* UNTIL 1100 PM EDT

* AT 950 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR WOODCLIFF...MOVING NORTHEAST AT 40 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  WOODCLIFF...SYLVANIA...HILLTONIA...MILLHAVEN...BURTONS FERRY
  LANDING...MARTIN...MILLETT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3288 8213 3292 8209 3293 8196 3296 8184
      3292 8175 3304 8156 3310 8162 3316 8154
      3311 8136 3312 8122 3257 8149 3250 8154
      3245 8155 3251 8197 3254 8204 3261 8201
      3266 8209 3282 8215
TIME...MOT...LOC 0154Z 222DEG 33KT 3280 8174

$$
2 follow-up statements
242 
WWUS52 KCHS 270212
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1012 PM EDT THU MAY 26 2011

SCC005-270222-
/O.CAN.KCHS.SV.W.0069.000000T0000Z-110527T0300Z/
ALLENDALE SC-
1012 PM EDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR ALLENDALE COUNTY HAS BEEN
CANCELLED...

LAT...LON 3291 8210 3296 8185 3292 8175 3304 8155
      3301 8149 3295 8151 3290 8147 3288 8148
      3287 8145 3285 8146 3284 8142 3277 8143
      3275 8140 3250 8154 3245 8155 3251 8197
      3254 8203 3261 8201 3266 8209 3282 8215
TIME...MOT...LOC 0212Z 222DEG 33KT 3292 8161

$$

GAC031-165-251-270300-
/O.CON.KCHS.SV.W.0069.000000T0000Z-110527T0300Z/
SCREVEN GA-JENKINS GA-BULLOCH GA-
1012 PM EDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR NORTHERN BULLOCH...JENKINS AND SCREVEN COUNTIES...

AT 1010 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MILLHAVEN...OR ABOUT 11 MILES NORTH OF SYLVANIA...MOVING
NORTHEAST AT 40 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
BURTONS FERRY LANDING...BUTTS...CAPTOLO...DOVER...EMMALANE...
HERNDON...HILLTONIA...HOPEULIKIT...HUNTERS...MIDDLEGROUND...MILLEN...
MILLHAVEN...NEWINGTON...OLIVER...PERKINS...PORTAL...ROCKY FORD...
SCARBORO...SYLVANIA AND WOODCLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3291 8210 3296 8185 3292 8175 3304 8155
      3301 8149 3295 8151 3290 8147 3288 8148
      3287 8145 3285 8146 3284 8142 3277 8143
      3275 8140 3250 8154 3245 8155 3251 8197
      3254 8203 3261 8201 3266 8209 3282 8215
TIME...MOT...LOC 0212Z 222DEG 33KT 3292 8161

$$
415 
WWUS52 KCHS 270234
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1034 PM EDT THU MAY 26 2011

GAC031-165-251-270300-
/O.CON.KCHS.SV.W.0069.000000T0000Z-110527T0300Z/
SCREVEN GA-JENKINS GA-BULLOCH GA-
1034 PM EDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR NORTHERN BULLOCH...JENKINS AND SCREVEN COUNTIES...

AT 1030 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HERNDON TO COLLINS LAKE...OR
ALONG A LINE EXTENDING FROM 10 MILES WEST OF MILLEN TO WESTSIDE...
MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
BURTONS FERRY LANDING...BUTTS...CAPTOLO...DOVER...EMMALANE...
HERNDON...HILLTONIA...HOPEULIKIT...HUNTERS...MIDDLEGROUND...MILLEN...
MILLHAVEN...NEWINGTON...OLIVER...PERKINS...PORTAL...ROCKY FORD...
SCARBORO...SYLVANIA AND WOODCLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3291 8210 3296 8185 3292 8175 3304 8155
      3301 8149 3295 8151 3290 8147 3288 8148
      3287 8145 3285 8146 3284 8142 3277 8143
      3275 8140 3250 8154 3245 8155 3251 8197
      3254 8203 3261 8201 3266 8209 3282 8215
TIME...MOT...LOC 0234Z 219DEG 39KT 3280 8208 3250 8195

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 7:37 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, May 26, 7:37 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
737 PM EDT THU MAY 26 2011

.SYNOPSIS...
ATLC HIGH PRES WILL PREVAIL INTO THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
VERTICALLY STACKED LOW PRES IS OPENING UP AND PUSHING INTO THE OHIO
VALLEY. WATER VAPOR IMAGERY SHOWS A RATHER SHARP SHORTWAVE
ROTATING ACROSS THE NORTHERN GULF WITH ITS ASSOCIATED VORTICITY
CENTER PIVOTING OVER SOUTHEAST MISSISSIPPI. THIS FEATURE IS
SUPPORTING SCATTERED TO NUMEROUS TSTMS FROM THE MOUNTAINS S TO
W GEORGIA AND THE FLORIDA PANHANDLE...SOME OF WHICH ARE SEVERE.
THIS ACTIVITY WILL CONTINUE TO CONSOLIDATE. SOME OF THIS ACTIVITY
COULD VERY WELL MAKE A RUN FOR THE FAR WESTERN AREAS AFTER SUNSET.

THE VARIOUS HIGH RESOLUTION MODELS ALL VARY ON BOTH TIME AND
COVERAGE THROUGH MIDNIGHT WITH THE H3R MODEL THE MOST PROGRESSIVE
AND AGGRESSIVE WITH COVERAGE. ATTM WE PREFER A MORE CONSERVATIVE
SOLUTION SHOWING POPS INCREASING TO 20-30 PERCENT FROM REIDSVILLE
NORTH TO ALLENDALE AFTER SUNSET WITH THE HIGHEST GRIDDED POPS
CLUSTERED OVER FROM MILLEN OVER TO ALLENDALE. NOT TOO KEAN ON
BRINGING RAIN CHANCES ANY FARTHER EAST OVERNIGHT...BUT TRENDS WILL
CERTAINLY HAVE TO BE MONITORED AS THE EVENING PROGRESSES. LOWS
WILL RANGE FROM THE UPPER 60S INLAND TO THE LOWER-MID 70S AT THE
COAST. A GOOD LOW LEVEL JET AND ONSHORE TRAJECTORY WILL KEEP
LATE DAY BREEZES GOING THROUGH THE EVENING.

A LOW CONFIDENCE FORECAST ON EXACTLY HOW SMOKE FROM WILDFIRES TO
THE S OF THE ALTAMAHA WILL BEHAVE OR HOW LOW VSBYS WILL GET
OVERNIGHT TO THE S OF I-16 IN GEORGIA. WILL CONTINUE TO SHOW
PATCHY FOG AND AREAS OF FOG IN THE GRIDS AND TEXT PRODUCTS THROUGH
SUNRISE MAINLY ACROSS SOUTHEAST GEORGIA AND AWAY FROM THE SAVANNAH
METRO AREA.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
A STRONG UPPER LEVEL LOW CURRENTLY ACROSS THE OHIO VALLEY WILL
WEAKEN INTO AN OPEN WAVE AND TRACK INTO THE NORTHEAST STATES BY
EARLY FRIDAY. MOST OF THE SYNOPTIC SCALE ENERGY AND DEEP LAYER
MOISTURE WILL SUBSEQUENTLY SHIFT NORTH OF THE FORECAST AREA...WITH
JUST THE TAIL END OF THE UPPER TROUGH SWEEPING THE SOUTHEAST
STATES THROUGH FRIDAY NIGHT. DECREASING HEIGHTS ALOFT WITHIN THE
TROUGH...AS WELL AS THICKER CLOUD COVER...WILL SUPPORT COOLER HIGH
TEMPERATURES FRIDAY AFTERNOON. TEMPERATURES ARE EXPECTED TO BE
NEAR SEASONAL NORMALS...REACHING THE MID TO UPPER 80S AWAY FROM
THE LOCALLY COOLER COASTLINE.

SHORTWAVE ACTIVITY ROUNDING THE BASE OF THE TROUGH WILL COMBINE
WITH IMPROVED MOISTURE PROFILES AND WEAKER SUBSIDENCE ALOFT TO
CREATE A MORE FAVORABLE ENVIRONMENT FOR SCATTERED SHOWERS AND
THUNDERSTORMS ON FRIDAY. LIFTED INDICES AND CAPE VALUES DO SUGGEST
ADEQUATE DIURNAL INSTABILITY TO SPAWN THUNDERSTORMS...AND FORECAST
MODELS ARE IN DECENT AGREEMENT THAT MANY AREAS WILL EXPERIENCE
SOME RAIN FRIDAY AFTERNOON. WILL THEREFORE CONTINUE TO TREND
HIGHER WITH RAIN CHANCES...INCREASING POPS INTO THE 30 TO 40
PERCENT RANGE FROM THE MORNING INTO THE AFTERNOON HOURS.
CONSIDERING AFOREMENTIONED COOLER TEMPERATURES AND CLOUD
COVER...AND WITH THE MOST ROBUST DYNAMICS REMAINING TO THE
NORTH...SEVERE POTENTIAL APPEARS LOW AT THIS TIME.

THE AXIS OF THE UPPER TROUGH WILL BE CROSSING THE EAST COAST
FRIDAY NIGHT...WHILE ASSOCIATED WEAK SHORTWAVE ENERGY MOVES OVER
THE FORECAST AREA. CURRENT THINKING IS THAT RESIDUAL DEEP
MOISTURE AND UPPER LEVEL ENERGY...ALONG WITH MOISTURE CONVERGENCE
OVER THE WATERS...WILL SUPPORT A SLIGHT CHANCE FOR SHOWERS/WEAK
THUNDERSTORMS OVERNIGHT.

ATLANTIC SURFACE HIGH PRESSURE AND UPPER RIDGING WILL RAPIDLY
REBUILD OVER THE SOUTHEAST STATES SATURDAY AND SUNDAY. RISING
HEIGHTS ALOFT WILL SUPPORT A WARMING TREND THROUGH THE
WEEKEND...WITH HIGH AND LOW TEMPERATURES ONCE AGAIN ABOVE SEASONAL
NORMALS. HIGH TEMPERATURES SATURDAY AND SUNDAY WILL REACH THE
UPPER 80S TO LOWER 90S AWAY FROM THE COAST...HOWEVER HUMIDITY WILL
REMAIN LOW ENOUGH TO PREVENT HEAT INDICES FROM BECOMING A CONCERN.

SATURDAY WILL BE A TRANSITION DAY AS THE UPPER RIDGE BEGINS TO
REBUILD FROM THE GULF OF MEXICO... AND WILL CONTINUE TO MENTION A
SLIGHT CHANCE FOR DIURNAL SHOWERS AND THUNDERSTORMS DURING THE
AFTERNOON HOURS WITH SEABREEZE CONVERGENCE. UPPER RIDGE BECOMES
IMPRESSIVELY STRONG BY SUNDAY AFTERNOON...LIKELY PROVIDING ENOUGH
SUBSIDENCE ALOFT AND CAPPING TO PREVENT ANY CONVECTIVE DEVELOPMENT.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
A REX BLOCK WILL DEVELOP ALOFT WITH HIGH PRESSURE OVER THE OH VALLEY
AND LOW PRESSURE IN THE GULF OF MEXICO. AT THE SAME TIME THE SURFACE
AND LOW LEVEL RIDGE WILL CONTINUE. HEIGHTS CONTINUE TO CLIMB ALOFT
AND THE RESULTING CAP WILL LIMIT SHOWER AND T-STORM ACTIVITY. WE
MIGHT BE ABLE TO SEE A FEW COASTAL SHOWERS EACH MORNING AND AT NIGHT
WITH AN EASTERLY SYNOPTIC FLOW...AND PERHAPS A COUPLE OF POP-UPS ON
THE SEA BREEZE BOUNDARY IN THE AFTERNOON/EVENING. BUT PROBABILITIES
ARE LESS THAN 20 PERCENT...SO WE WILL CARRY A RAIN FREE FORECAST
INTO MID WEEK. THE ONSHORE FLOW WILL KEEP MAX TEMPS FROM GETTING
MUCH HIGHER THAN ABOUT 85-90 INLAND...AND WILL HOLD THE BEACHES DOWN
TO 75-80.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
VFR FOR THE NEXT 24 HOURS. GUSTY CONDITIONS WILL CONTINUE AT BOTH KCHS
AND KSAV EARLY THIS EVENING AND PREVAILING WIND GUSTS COULD CONTINUE
INTO THE OVERNIGHT AT KCHS WITH A 35 KT 925 MB JET PRESSING THROUGH.
LLWS IS MARGINAL LATE TONIGHT AND WILL MONITOR EVENING TRENDS FOR
POSSIBLE REINTRODUCTION OF LLWS. CLOUDS WILL THICKEN LATE TONIGHT...
BUT SHOULD REMAIN VFR THROUGH LATE FRIDAY MORNING.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.

&&

.MARINE...
WINDS CLOSE TO ADVISORY CRITERIA IN THE CHARLESTON HARBOR THIS
AFTERNOON. WINDS HAVE PROBABLY JUST ABOUT PEAKED...SO WILL REFRAIN
FROM RAISING FLAGS. OTHERWISE...ANOTHER NOCTURNAL SURGE WITH WINDS
15-20 KT IS LIKELY OVERNIGHT WITH SEAS 2-4 FT.

THE ATLANTIC RIDGE WILL WEAKEN SLIGHTLY ACROSS THE AREA FRIDAY
AND FRIDAY NIGHT...AS A LOW SYSTEM TRACKS INTO THE NORTHEAST
STATES. ENHANCEMENTS WITH THE SEA BREEZE WILL SUPPORT SOUTHEAST/SOUTH
WINDS UP TO 15 KT FRIDAY AFTERNOON...WHILE THE NOCTURNAL SURGE
COULD ALLOW 15 TO 20 KT WINDS TO DEVELOP LATE FRIDAY NIGHT. THE
RIDGE WILL REBUILD BY SATURDAY...WITH WINDS SUBSEQUENTLY NO HIGHER
THAN 10 TO 15 KT THROUGH THE WEEKEND. WINDS AND SEAS ARE THUS
EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH THE PERIOD.

MARINERS CAN EXPECT A MORE EASTERLY FLOW TO SET IN EARLY NEXT
WEEK...WITH WIND SPEEDS AND SEAS IN A FAIRLY STEADY STATE AS A
RESULT. WINDS WILL HOLD AT 15 KT OR LESS AND ALTHOUGH WE WILL START
TO SEE MORE OF A SWELL WAVE MIXING IN WITH THE WIND
WAVES...SIGNIFICANT WAVE HEIGHT WILL BE LIMITED TO MAINLY 4 FT OR
LESS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, May 26, 3:54 AM EDT, 18 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
354 AM EDT THU MAY 26 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-270800-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
354 AM EDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

33

In the hours before

Special weather statement, May 26, 8:18 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
818 PM EDT THU MAY 26 2011

GAZ087-270045-
JENKINS-
818 PM EDT THU MAY 26 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY
THROUGH 845 PM EDT...

AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HERNDON...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HERNDON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3287 8213 3292 8208 3292 8200 3276 8212
      3276 8213 3277 8213 3279 8214 3280 8214
      3280 8215 3283 8215
TIME...MOT...LOC 0018Z 217DEG 33KT 3284 8213

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 8:18 PM EDTSpecial Weather StatementCHSJenkins27 min
May 26, 9:31 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Tattnall59 min
May 26, 10:22 PM EDTSpecial Weather StatementCHSLong23 min
May 26, 10:28 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler62 min
May 26, 10:49 PM EDTSpecial Weather StatementCHSBryan, Liberty26 min
May 26, 10:54 PM EDTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven66 min
May 27, 2:27 PM EDTSpecial Weather StatementCHSChatham33 min
May 27, 2:39 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, McIntosh66 min
May 27, 5:04 PM EDTSpecial Weather StatementCHSTattnall26 min
May 27, 5:10 PM EDTSpecial Weather StatementCHSJenkins35 min
May 27, 5:29 PM EDTSpecial Weather StatementCHSEvans31 min
May 27, 6:07 PM EDTSpecial Weather StatementCHSTattnall23 min
May 27, 6:15 PM EDTSevere Thunderstorm WarningCHSLong, Tattnall60 min
May 26, 11:48 PM EDTSpecial Weather StatementCHSAllendale27 min
May 27, 12:41 AM EDTSpecial Weather StatementCHSDorchester64 min
May 27, 11:32 AM EDTSpecial Weather StatementCHSDorchester28 min
May 27, 11:51 AM EDTSpecial Weather StatementCHSDorchester39 min
May 27, 12:28 PM EDTSpecial Weather StatementCHSBerkeley, Dorchester47 min
May 27, 12:51 PM EDTSevere Thunderstorm WarningCHSBerkeley24 min
May 27, 1:46 PM EDTSpecial Weather StatementCHSDorchester29 min
May 27, 1:49 PM EDTSpecial Weather StatementCHSJasper26 min
May 27, 2:23 PM EDTSpecial Weather StatementCHSJasper52 min
May 27, 2:30 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper45 min
May 27, 2:39 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton66 min
May 27, 3:13 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester47 min
May 27, 3:38 PM EDTSpecial Weather StatementCHSHampton37 min
May 27, 4:07 PM EDTSpecial Weather StatementCHSHampton23 min
May 27, 4:11 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester49 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.